Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS Raleigh, NC

June 26, 2007Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2007, 5:44 PM EDT for Scotland County, North Carolina. It was in force for 16 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 5:44 PM EDT (21:44 UTC)
Expired
Jun 26, 2007, 6:00 PM EDT
In force
16 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Scotland County, NC

The radar

The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:53 PM EDTTSTM WND DMG2 E Gibson, NCGIBSON FIRE DEPT. REPORTED SEVERAL TREES AND POWERLINES DOWN. ONE TREE FELL ON A HOUSE ON ST. JOHNS CHURCH RD.
Jun 26, 5:55 PM EDTTSTM WND DMG2 Sw Laurinburg, NCLAURINBURG FIRE DEPT. REPORTED MULTIPLE TREES DOWN ON PURCELL RD... 2 MILES SOUTHWEST OF LAURINBURG.
Jun 26, 5:55 PM EDTTSTM WND DMGN Gibson, NCA SPOTTER REPORTED ROOF AND STRUCTURAL DAMAGE TO A HOME AND OTHER BUILDINGS NEAR GIBSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 262145
SVRRAH
NCC165-262200-
/O.NEW.KRAH.SV.W.0150.070626T2144Z-070626T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAUREL HILL...OR ABOUT 5 MILES WEST OF
  LAURINBURG...MOVING SOUTHWEST AT 5 MPH. PENNY SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   GIBSON
  RURAL SOUTHWESTERN SCOTLAND COUNTY

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.

LAT...LON 3478 7964 3480 7964 3485 7957 3485 7952
      3478 7945 3471 7955

$$
RFG
1 follow-up statement
000 
WWUS52 KRAH 262154
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT TUE JUN 26 2007

NCC165-262202-
/O.EXP.KRAH.SV.W.0150.000000T0000Z-070626T2200Z/
SCOTLAND NC-
552 PM EDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCOTLAND COUNTY 
...ESPECIALLY AROUND THE TOWN OF GIBSON... CONTINUES UNTIL 600 PM 
EDT...

WINDS OVER 58 MPH AND HAIL TO GOLF BALL SIZE IS LIKELY.

TAKE COVER UNTIL THE STORM HAS PASSED.


LAT...LON 3478 7964 3480 7964 3485 7957 3485 7952
      3478 7945 3471 7955

$$

RFG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:00 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 26, 2:00 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT TUE JUN 26 2007

.SYNOPSIS...

RIDGING ALOFT WILL CONTINUE TO BE STRONG OVER NORTH CAROLINA
THROUGH WEDNESDAY NIGHT... THEN BEGIN TO BREAK DOWN THURSDAY INTO
FRIDAY. ESSENTIALLY THIS MEANS HOT TEMPERATURES WITH ONLY A SLIGHT
CHANCE OF DIURNAL THUNDERSTORMS THROUGH THURSDAY NIGHT. A
RELOADING OF THE PERSISTENT PATTERN THIS SPRING AND EARLY
SUMMER (STRONG RIDGING OVER THE CENTER OF THE CONUS/TROUGH WEST
COAST AND EAST COAST) IS EXPECTED FRIDAY INTO SUNDAY. THE
TRANSITION BACK TO THIS PATTERN WILL BRING A STRONG COLD FRONT TO
THE AREA BETWEEN FRIDAY AFTERNOON AND SATURDAY... WITH THE
LIKELIHOOD OF WIDESPREAD THUNDERSTORMS. MUCH DRIER AIR CAN THEN BE
EXPECTED SUNDAY INTO NEXT WEEK... AND BEYOND.
&&

.NEAR TERM /THROUGH TONIGHT/...

THE LATEST VISIBLE SATELLITE LOOP INDICATED CONVECTION DEVELOPING
OVER THE MOUNTAINS AT EARLY AFTERNOON. THE CONVECTION WAS MOVING
VERY SLOWLY TO THE NE. JUST AS IN PREVIOUS DAYS WITH THE CURRENT
PATTERN... SOME OF THIS CONVECTION WILL LIKELY BUILD OFF THE BLUE
RIDGE ACROSS PORTIONS OF THE W-NW PIEDMONT LATER THIS AFTERNOON
AND EVENING.

ELSEWHERE AT EARLY AFTERNOON... IT WAS GENERALLY SUNNY ACROSS
CENTRAL NC. LOOKING AROUND FOR POTENTIAL TRIGGERS FOR CONVECTION
INITIATION OUTSIDE OF THE MOUNTAINS... THE PIEDMONT TROUGH WAS
LOCATED FROM NEAR WADESBORO NORTHEAST TO NEAR FORT BRAGG... ROCKY
MOUNT... AND ROANOKE RAPIDS. THE DEW POINTS WERE IN THE LOWER 70S
ALONG AND EAST OF THE TROUGH... WITH LOWER TO MID 60S DEW POINTS
TO THE WEST. THERE WAS ALSO A WELL DEFINED SEA BREEZE FRONT ALONG
THE NC/SC COAST MOVING INLAND. CONVECTIVE DEBRIS CLOUDINESS
CONTINUED MOVING SLOWLY SE OVER THE NORTHERN COASTAL PLAIN... WITH
SOME ENHANCED CUMULUS DEVELOPING AHEAD OF THIS MID LEVEL
CLOUDINESS... ALONG THE SURFACE TROUGH.

LARGE SCALE SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGING DOES NOT
FAVOR WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. HOWEVER...
THERE DOES APPEAR TO BE A SHEAR AXIS EXTENDING OVER CENTRAL VA AND
NE NC... MOVING SLOWLY SOUTH. COMBINED WITH STRONG HEATING AND THE
AFOREMENTIONED CONVECTIVE TRIGGERS... THERE WILL BE A CHANCE OF
THUNDERSTORMS THROUGH THE EVENING. THE DRY POCKET OVER THE CENTRAL
PIEDMONT MAY HELP PRODUCE A MINIMUM OF ACTIVITY THERE. FOR NOW...
WILL KEEP THE HIGHEST POP NW-NE ZONES... AND SE ZONES FOR THE
REMAINDER OF THIS AFTERNOON AND EVENING FOR SCATTERED THUNDERSTORMS.
THE NAM AND WFR SUPPORT CONVECTION THIS EVENING... THIS LESSER
SUPPORT FROM THE GFS.

SINCE THE STEERING FLOW IS WEAK UNDER THE RIDGE ALOFT... ANY STORMS
WILL BE SLOW MOVING... AND DROP HEAVY RAINFALL OF 1-2 INCHES IN 30
MINUTES TO AN HOUR. THE ONLY COUNTIES WITHE FLASH FLOOD GUIDANCE
VALUES CURRENTLY UNDER 3 INCHES/HOUR TO PRODUCE FLASH FLOODING
(OUTSIDE THE URBAN AREAS OF THE TRIAD AND TRIANGLE) INCLUDE
STANLY... ANSON... AND DAVIDSON. THESE AREAS HAVE BEEN HIT RATHER
HARD RECENTLY AND WOULD HAVE TO BE MONITORED CLOSELY IF SLOW
MOVING STORMS DEVELOP THERE AGAIN THIS AFTERNOON AND EVENING.

UNDER PARTLY CLOUDY SKIES... LOWS 69-73 EXPECTED. -BADGETT
&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ONLY SLIGHT CHANCE POP FAVORED ON WEDNESDAY AND AGAIN ON THURSDAY
OVER MOST OF CENTRAL NC UNDER THE UPPER RIDGE. FAVORED AREAS AGAIN
EXPECTED TO BE OVER THE MOUNTAINS... AND ALONG THE PIEDMONT
TROUGH... AND SEA BREEZE. LOWS OF 69-73 AND HIGHS OF 90-95 EXPECTED
WEDNESDAY AND THURSDAY. HEAT INDICES WILL APPROACH 100 ALONG AND
EAST OF THE PIEDMONT TROUGH EACH DAY.

THE CHANCE OF WIDESPREAD CONVECTION SHOULD INCREASE FRIDAY
AFTERNOON ESPECIALLY NORTHERN AREAS... DUE TO THE LARGE SCALE H5
HEIGHT FALLS... AND APPROACH OF THE COLD FRONT LATE. HIGHS FRIDAY
AGAIN WILL BE 90-95 EXCEPT UPPER 80S NW. HIGHEST POPS NORTH (40).
-BADGETT
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

SURFACE FRONT WILL SLOWLY MOVE THROUGH CENTRAL NORTH CAROLINA
OVERNIGHT FRIDAY AND INTO THE WEEKEND...THOUGH THERE IS SOME CONCERN
ABOUT THE FORWARD SPEED THAT THE FRONT WILL HAVE.  THE GFS OVERALL
APPEARS THE MOST AGGRESSIVE IN PUSHING THE FRONT SOUTH INTO THE
SANDHILLS BY SATURDAY MORNING...SLOWLY PUSHING IT SOUTH OF THE STATE
BY SATURDAY NIGHT.  BECAUSE THE GFS HAS A SURFACE WAVE MOVING
THROUGH CENTRAL NORTH CAROLINA FRIDAY AND FRIDAY NIGHT...RAINFALL
AMOUNTS FROM THE GFS LATE FRIDAY INTO FRIDAY NIGHT ARE FAIRLY
HEALTHY...NEARLY 1.5 INCHES OVER NORTHEAST ZONES IN PARTICULAR.  THE
ECMWF...ON THE OTHER HAND...IS SLOWER WITH THE FRONT AND HAS A
SURFACE WAVE MOVING THROUGH VIRGINIA.  THIS SCENARIO WOULD KEEP
RAINFALL AMOUNTS LESS...ON AVERAGE.  THE ECMWF EVENTUALLY GETS THE
FRONT SOUTH OF THE STATE BY SUNDAY MORNING...WHILE THE CANADIAN IS
THE SLOWEST OF THEM ALL...APPEARING TO WASH OUT THE FRONT AND
LEAVING A TROUGH OVERHEAD.

BECAUSE THE LOW-LEVEL FLOW SHOULD BE WEAK AND CENTRAL NORTH CAROLINA
LIES NEAR THE BASE OF THE LONGWAVE TROUGH FOR THE WEEKEND...THINK A
SLOWER FORWARD PROGRESS THAN THE GFS IS THE PRUDENT FORECAST AT THIS
POINT.  WITH THAT IN MIND...OPTED FOR SCATTERED THUNDERSTORMS VERSUS
NUMEROUS OR LIKELY AND INSTEAD OF CHANCE FOR FRIDAY NIGHT AND
SATURDAY...IMPLYING CONFIDENCE IN AT LEAST THEIR EXISTENCE...WITH
LINGERING LOW CHANCES THROUGH SATURDAY EVENING WHERE THE GFS IS
ESSENTIALLY DRY.  BY 12Z SUNDAY...THE NCEP ENSEMBLES ONLY SHOW VERY
LOW PROBABILITIES OF ANY MEASURABLE PRECIPITATION...AND GFS MOS
ENSEMBLE POPS ARE VIRTUALLY ALL AT OR BELOW CLIMATOLOGY.

FOR THE START OF THE UPCOMING WORK WEEK...TEMPERATURES NEAR SEASONAL
NORMS SHOULD BE THE RULE...WITH MID TO UPPER 80S AND LOWS FOR THE
MOST PART IN THE LOWER TO MID 60S.  GFS 1000-850MB THICKNESSES
ACTUALLY SUPPORT SOME HIGHS IN THE LOWER 80S...BUT WILL HOLD OFF ON
GOING THAT COOL FOR NOW.  HUMIDITY SHOULD START TO INCREASE AGAIN
TOWARD THE END AND JUST BEYOND THE CURRENT LONG-TERM FORECAST PERIOD
AS THE SURFACE RIDGE MOVES OFF OF THE COAST AND A RETURN TO A MORE
SOUTHERLY SURFACE FLOW OCCURS. -DJF

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

MODELS SHOW DIFFERENT SCENARIOS FOR DEEP CONVECTION WITH THE NAM
SHOWING STRONG LIFT FROM LATE THIS AFTERNOON THROUGH THIS
EVENING...WHILE THE GFS AND RUC INDICATE MODERATE SUBSIDENCE AND
HIGH BOUNDARY LAYER CONVECTIVE INHIBITION OVER MUCH OF CENTRAL NORTH
CAROLINA WHICH WOULD KEEP MOST SHOWERS AND THUNDERSTORMS WIDELY
SCATTERED OR SCATTERED AT BEST.  MOS POPS FROM THE GFS AND NAM SHOW
THE SAME DISPARITY.  WITH LITTLE CHANGE IN THE OVERALL WEATHER
PATTERN AND THE MESOSCALE DOMINATING DEEP CONVECTIVE DEVELOPMENT IN
CENTRAL NORTH CAROLINA...A PERSISTENCE FORECAST WILL CONTINUE TO BE
THE BEST COURSE OF ACTION OVER THE NEXT DAY OR SO.

WITH THAT IN MIND...18Z TAFS SHOWED A FORECAST OF VFR CONDITIONS
WITH CB FROM LATE THIS AFTERNOON THROUGH EARLY THIS EVENING TO
HIGHLIGHT TO AVIATION INTERESTS THE POTENTIAL FOR SCATTERED
THUNDERSTORMS.  EXPECT AREAS OF MVFR FOG AND HAZE OVERNIGHT...
LOCALLY IFR WHERE ANY RAIN WOULD FALL AND IN VICINITY OF KRWI.
WINDS WILL BE LIGHT IN GENERAL...LESS THAN 10KT...BACKING TO ALMOST
A SOUTHEAST DIRECTION INTO THE EVENING BEFORE VEERING TO SOUTHWEST
BY EARLY WEDNESDAY.  WITH MIXING THERE COULD BE A FEW...BRIEF GUSTS
IN THE LOWER TEENS KNOTS ESPECIALLY AFTER SUNRISE WEDNESDAY WHEN
925MB WINDS ARE FORECAST FROM 10 TO 20KTS AND MODEL SOUNDINGS SHOW
THE BOUNDARY LAYER QUICKLY GOING DRY ADIABATIC UNDER DIURNAL WARMING.

MOVING THROUGH THE REST OF THE WEEK...THE LARGEST POTENTIAL OF IFR
CONDITIONS AND THUNDERSTORMS WILL COME LATE FRIDAY INTO SATURDAY AS
A COLD FRONT PUSHES SLOWLY SOUTH ACROSS CENTRAL NORTH CAROLINA.
TIMING OF THE FRONT STILL HAS SOME UNCERTAINTY...BUT THERE SHOULD BE
AT LEAST SCATTERED COVERAGE OF THUNDERSTORMS.  AREAS OF LOW CEILING
AND VISIBILITY ALSO MAY OCCUR PARTICULARLY SATURDAY MORNING IN
MOISTURE POOLING AND LIGHT WINDS ASSOCIATED WITH THE FRONT. -DJF

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
AIR QUALITY ACTION DAY UNTIL 9 PM EDT THIS EVENING FOR
NCZ021>023-038-039.
&&

SYNOPSIS...BADGETT/MWS
NEAR TERM...BADGETT
SHORT TERM...BADGETT
LONG TERM...DJF
AVIATION...DJF
Hazardous weather outlook, Jun 26, 11:53 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT TUE JUN 26 2007

NCZ007>011-024>028-040>043-073>078-083>086-088-089-271600-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1153 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
A FEW OF THESE STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING...
GUSTY WIND TO 50 MPH... AND SMALL HAIL. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT AND HUMID WEATHER WILL CONTINUE WEDNESDAY AND THURSDAY...
WITH HEAT INDICES EXPECTED TO APPROACH 100 DEGREES OVER THE
SANDHILLS AND COASTAL PLAIN FOR A FEW HOURS WEDNESDAY AND
THURSDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON AND EVENING... AS A STRONG COLD FRONT APPROACHES FROM
THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NCZ021>023-038-039-271600-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
1153 AM EDT TUE JUN 26 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

AIR QUALITY ACTION DAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
A FEW OF THE STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING...
GUSTY WIND TO 50 MPH... AND SMALL HAIL. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON AND EVENING... AS A STRONG COLD FRONT APPROACHES FROM
THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

BADGETT

In the hours before

Special weather statement, Jun 26, 2:27 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
227 PM EDT TUE JUN 26 2007

NCZ042-261930-
JOHNSTON-
227 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL BE OVER JOHNSTON COUNTY THROUGH 330
PM EDT...

AT 227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 9 MILES EAST OF SMITHFIELD. THE STORM WAS
MOVING VERY LITTLE.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENLY...PINE LEVEL...
MICRO.

GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED
WITH THE THUNDERSTORM. IN ADDITION...BECAUSE THE STORM WAS NEARLY
STATIONARY...RAINFALL AMOUNTS AROUND AN INCH AND A HALF ARE LIKELY
IN A VERY SMALL AREA JUST EAST OF PINE LEVEL.  PERSONS TRAVELLING
ALONG INTERSTATE 95 IN EASTERN JOHNSTON COUNTY SHOULD BE PREPARED
FOR BRIEFLY HEAVY RAIN AND POOR VISIBILITY.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

DJF
Special weather statement, Jun 26, 3:27 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT TUE JUN 26 2007

NCZ075>077-084>086-088-262030-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-RICHMOND-SCOTLAND-
327 PM EDT TUE JUN 26 2007

...STRONG SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT
SLOWLY ACROSS THE SANDHILLS COUNTIES OF RICHMOND...LEE...HARNETT
...MOORE...CUMBERLAND...HOKE AND SCOTLAND  THROUGH 430 PM EDT...

AT 327 PM EDT...DOPPLER RADAR INDICATED THE GREATEST CONCENTRATION
OF SHOWERS AND THUNDERSTORMS BETWEEN SEVEN LAKES AND RAEFORD
INCLUDING THE SOUTHERN PINES AREA.  THESE STORMS WERE NEARLY
STATIONARY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. TAKE SHELTER IN A NEARBY
BUILDING OR VEHICLE.

RFG
Special weather statement, Jun 26, 3:34 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT TUE JUN 26 2007

NCZ042-089-262030-
JOHNSTON-SAMPSON-
334 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT SLOWLY OVER
SOUTHERN JOHNSTON AND WESTERN SAMPSON COUNTIES THROUGH 430 PM EDT...

AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN
SMITHFIELD AND ROSEBORO INCLUDING THE NEWTON GROVE AND SPIVEYS
CORNER AREA. THESE STORMS WERE NEARLY STATIONARY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 15 MILES FROM A
THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN
OF A STORM OR WHEN THUNDER IS HEARD.

RFG
Special weather statement, Jun 26, 4:25 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT TUE JUN 26 2007

NCZ075-084>086-262130-
HOKE-MOORE-RICHMOND-SCOTLAND-
425 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT SLOWLY SOUTH
ACROSS FAR EASTERN RICHMOND...MOORE...HOKE AND NORTHERN SCOTLAND
COUNTIES OF THE SANDHILLS REGION THROUGH 530 PM EDT...

AT 425 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PINEBLUFF TO 12 MILES EAST OF ANTIOCH...OR ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SOUTHERN PINES TO 12 MILES
EAST OF RED SPRINGS...DRIFTING SOUTHWEST AT 5 MPH.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

RFG
Local storm report, Jun 26, 5:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     6 N LAURINBURG          34.85N 79.47W
06/26/2007                   SCOTLAND           NC   LAW ENFORCEMENT

            TREES DOWN ON SILVERHILL ROAD.

&&

RHJ

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:13 PM EDTSevere Thunderstorm WarningRAHForsyth46 min
Jun 25, 9:13 PM EDTSevere Thunderstorm WarningRAHDavidson32 min
Jun 26, 4:44 PM EDTSevere Thunderstorm WarningRAHHoke31 min
Jun 26, 5:11 PM EDTSevere Thunderstorm WarningRAHScotland34 min
Jun 26, 5:40 PM EDTSevere Thunderstorm WarningRAHRichmond18 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.